Symptoms of Darvocet Overdose

In November 2010, the United States Food and Drug Administration (FDA) withdrew all medications that contain propoxyphene from the market. It has been determined that the risks of propoxyphene outweigh the possible benefits. In particular, the FDA was concerned about the drug's ability to cause serious changes in the heart rhythm, even at normal doses. Pharmacies will no longer sell this medication, and people who take it should stop and ask their healthcare provider for a more suitable pain medication.
 
Darvocet® (propoxyphene/acetaminophen) is a prescription pain reliever that contains a narcotic. As with any medication, it is possible to take too much Darvocet.
 
Potential symptoms of Darvocet overdose include difficulty breathing, severe drowsiness, an irregular heart rhythm, and seizures. Additionally, the acetaminophen component of the medication may cause problems such as liver failure, yellowing of the eyes and skin (jaundice), and low blood sugar.
 
Early treatment after an overdose of Darvocet is essential. If the overdose was recent, a healthcare provider may "pump" the stomach, induce vomiting, or administer activated charcoal to prevent the body from absorbing Darvocet. A medication called N-acetylcysteine (Acetadote®, Mucomyst®) is extremely important for the treatment of an acetaminophen overdose, and can help prevent liver damage due to this component of Darvocet. An antidote (naloxone or Narcan®) may be administered to counteract overdose effects of the propoxyphene component of Darvocet.
 
(Click Darvocet Overdose to learn more about the possible symptoms of Darvocet overdose, to find out if an overdose can be lethal, and for more information about various treatment options.)
 
Alternative Therapies for Pain Management
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.